Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Species Density of North American Amphibians and Reptiles

A. Ross Kiester
Systematic Zoology
Vol. 20, No. 2 (Jun., 1971), pp. 127-137
DOI: 10.2307/2412053
Stable URL: http://www.jstor.org/stable/2412053
Page Count: 11
  • Download ($42.00)
  • Cite this Item
Species Density of North American Amphibians and Reptiles
Preview not available

Abstract

Species density matrices and contour maps are presented for the amphibians and reptiles of the United States and Canada. Both classes show a regular southward increase in average density, and these patterns together with those of birds and mammals are analyzed to show the effects of topographic variability on species density. Some problems and theories about latitudinal gradients in diversity are discussed. A longitudinal complementarity between mammals and reptiles is demonstrated and some possible causes are discussed.

Page Thumbnails

  • Thumbnail: Page 
127
    127
  • Thumbnail: Page 
128
    128
  • Thumbnail: Page 
129
    129
  • Thumbnail: Page 
130
    130
  • Thumbnail: Page 
131
    131
  • Thumbnail: Page 
132
    132
  • Thumbnail: Page 
133
    133
  • Thumbnail: Page 
134
    134
  • Thumbnail: Page 
135
    135
  • Thumbnail: Page 
136
    136
  • Thumbnail: Page 
137
    137